Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

Journal Article

Equilibrium Incentives in Oligopoly

Chaim Fershtman and Kenneth L. Judd
The American Economic Review
Vol. 77, No. 5 (Dec., 1987), pp. 927-940
Stable URL: http://www.jstor.org/stable/1810218
Page Count: 14
Were these topics helpful?
See something inaccurate? Let us know!

Select the topics that are inaccurate.

Cancel
  • Download ($10.00)
  • Subscribe ($19.50)
  • Add to My Lists
  • Cite this Item
Equilibrium Incentives in Oligopoly
Preview not available

Abstract

We examine the incentives that owners of competing firms give their managers. We show that, in equilibrium, each manager will be paid in excess of his decision's marginal profit in a Cournot-quantity game, but paid less than the marginal profit in a price game. In the Cournot case, deviations from profit maximization are reduced by ex ante cost uncertainty and increased by correlation in the firms' costs.

Page Thumbnails

  • Thumbnail: Page 
927
    927
  • Thumbnail: Page 
928
    928
  • Thumbnail: Page 
929
    929
  • Thumbnail: Page 
930
    930
  • Thumbnail: Page 
931
    931
  • Thumbnail: Page 
932
    932
  • Thumbnail: Page 
933
    933
  • Thumbnail: Page 
934
    934
  • Thumbnail: Page 
935
    935
  • Thumbnail: Page 
936
    936
  • Thumbnail: Page 
937
    937
  • Thumbnail: Page 
938
    938
  • Thumbnail: Page 
939
    939
  • Thumbnail: Page 
940
    940